Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Multigrid analysis of finite element methods with numerical integration

Author: Charles I. Goldstein
Journal: Math. Comp. 56 (1991), 409-436
MSC: Primary 65N55; Secondary 65F10, 65N30
MathSciNet review: 1066832
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We analyze multigrid convergence rates when elliptic boundary value problems are discretized using finite element methods with numerical integration. The resulting discrete problem does not fall into the standard variational framework for analyzing multigrid methods since the bilinear forms on different grid levels are not suitably related to each other. We first discuss extensions of the standard variational multigrid theory and then apply these results to the case of numerical quadrature. In particular, it is shown that the $ \mathcal{V}$-cycle algorithm has a convergence rate independent of grid size under suitable conditions.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N55, 65F10, 65N30

Retrieve articles in all journals with MSC: 65N55, 65F10, 65N30

Additional Information

Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society